Since the beginning of April, I have had an awful stomachache that simply won't go away. Right when it started, I went to the family doctor. He couldn't figure out what was wrong, so he sent me to have an abdominal CT scan done. When the results got back, everything looked normal, except that the lymph nodes in my stomach were quite enlarged. He again didn't really know what to make of this, so he sent me to a gastrointestinal center. The doctor there couldn't figure out what was wrong with me, either, so he put me on a one week regimen of Cipro, an antibiotic, and scheduled me for another CT scan and a colonoscopy in a month. The Cipro seemed to help slightly, but after the week I went back on my previous antibiotic, that I had been on for about 7 months, Doxycyline, for an eye condition.
I endured the month, though the stomachache and pretty much constant nausea feeling (though, strangely, I never puked, just had a constant feeling of nausea) persisted and never seemed to let up. The CT scan was two weeks ago, as was the colonoscopy. The new CT scan showed the lymph nodes very slightly shrunken, but basically the same as last time. He didn't find anything in the colonoscopy. Annoyingly, he basically told me now that he doesn't know what is wrong and to check back in three months. Obviously this is really aggravating to me, as I've had to deal with this for the past two months and just want it to go away.
The thing that SEEMED to cause this was a week-long stint of extreme alcohol drinking. Each night I drank about half of a fifth. The stomachache came up after about five days, and I stopped drinking. I've only drank about three times since then, but the stomachache hasn't gone away at all. I can't think of any other lifestyle changes I made around that time that would cause anything like this.
Since my colonoscopy and the doctor giving me no good news, just that all the results were showing up as normal, I tried Prilosec. It has had little to no effect. I also stopped taking the Doxycycline at the same time, in case that was causing the stomachache, but as I said, the stomachache has continued since then.
Any advice or tips on things to try would be much appreciated.
Let me ask you a question, did the stomachache happen after you started taking the doxycycline? If so, you seem to be in the same boat as me.
I had an eye infection and was prescribed doxy. After about 4 days I started getting nauseous and had stomach problems. I have been off doxy for a month and a half and still have GI issues. I know that doxy can cause stomach issues. I wouldn't be surprised if the doxy caused these issues.
My acid reflux problems also started after I had taken doxycycline for an eye infection. Go figure. The acid symptoms started a month or two after I had finished the doxy. My GP (not the one who prescribed the doxy) said this antibiotic is very hard on the stomach, and to stay away from it. I wish I had known that before. I'm still dealing with these issues 9 months later.
How true it is. Doxy is tough on stomachs, so I wouldn't be surprised if this is what it is. I have been off the doxy now for 1.5 months and still have the upset stomach, acid reflux. Been on Prilosec with no luck.
Anything helping your stomach that I should try?
Zac and Kassie,
Is your eye infection gone? What was it? So far for me it hasn't been diagnosed yet.
They had trouble diagnosing my eye problem, they thought it was rosacea but it wasn't, the Doxy didn't really seem to help anything at all. Another apparently rare, difficult to diagnose thing, just like my stomach - why do I get so unlucky?
You others who had the stomach problem from Doxy, if you go workout, do you feel weird after lifting? I get really lightheaded sometimes, and my stomach feels really "hot". It's odd.
How much harm would it do to drink a moderate amount while I'm having these issues? I'm obviously much more concerned about fixing the problem, but if it won't cause any harm and I apparently have nothing else to try to fix the problem...
Matty, Unfortunately I have not found the right meds to fix this acid problem. I've tried prilosec, nexium, domperidone, Gaviscon, apple cider vinegar but nothing fixes it totally. My stomach isn't what bothers me the most, even though I know the symptoms are coming from the stomach. My major complaints are my sore throat, hoarseness, and ear fullness -- more LPR symptoms than GERD symptoms now. I am going to try the DGL chewable tablets that another poster on this board recommended. I haven't done that yet because I didn't want to take anything prior to my 24 pH probe, which I just completed yesterday.
I'm not sure what my eye infection was. It started with a really red eye, like conjunctivitis, and then went in my upper eyelid, which became really thick and tender. Then it turned into a big pus filled bump called a chalazion in the upper eyelid. The opthamologist thought we'd try the doxy first to see if that would cure it. In the end, while the doxy did bring the infection down, it didn't take away the large bump. I had that cut from the back of the eyelid and had the pus drained that way. Fun fun. But that was almost a year ago and my eye has been fine since.
Yeah, my eye problem is still there, but its not very important. I can see and everything so it's ok.
Eating seems to help me some as well, my stomach always feels worst right when I wake up and it generally improves slightly throughout the day. Not a ton, but a little bit better.
See, I don't think I have the same problem as you, Kassie, because I don't have a sore throat or ear fullness or anything like that, just the stomach.
I'm trying to schedule an appointment with the doctor again, but in the meantime, is there a way to check if it is an ulcer or reflux or gastritis, or something else? I just wish I knew what the problem was so I could try more meds designed to fight that.
Well, we have different symptoms but we still could have the same underlying problem. GERD can cause a whole range of varying symptoms, right from the stomach up to the ear, nose, throat.
An ulcer usually has some specific signs including stomach pain, blackish bowel movements, vomiting. You can find out more symptoms by googling it, but these were the ones my doctor asked me about. I had none of them so an ulcer was pretty much ruled out.
No I don't have the results yet. I only had the 24 probe test done yesterday, along with the mamonetry test. I still have a few other tests to do before going back to my GI doctor -- an endoscopy in a few weeks and an ultrasound of my throat after that. It will be a little while before I get all my results, unless one of the test shows something serious, in which case I would expect they'd call me in sooner. Hopefully, that won't be the case! I'll post my results when I get them.
My names Steph and I've had a stomache similar to what you guys are talking about for approximately two months.
I'm taking probiotics and they seem to alleviate it a bit. You may want to try them a good one is called acidolpholus, and any health food store near you should have some.
basically it could be that the medications you took initially wiped out some good bacteria along with the bad and that you have irritated the tract. Maybe you just need to pump some good bacteria back in there.
At any rate I hope this helps you out a bit, you can google the acidolphulus or probiotics for more info. But it did make me feel better and is what i'm trying for a month as per my dr. so I hope it helps you!